MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0180104 captures the reportable event of device - foreign material present in device.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary uncovered stent was to be implanted to treat a bile duct tumor during an endoscopic retrograde cholangiopancreatography procedure (ercp), with endoscopic nasobiliary drainage procedure (enbd) and endoscopic sphincterotomy procedure (est) performed on (b)(6) 2025.It was reported that during the procedure, it was noted that there was a foreign object in the channel, and the guidewire could not be advanced.Another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: a photograph was provided by the complainant showing that the guidewire access sleeve (gas) ramp was lifted.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0180104 captures the reportable event of device - foreign material present in device.Block h11: a wallflex biliary stent with the delivery system was received for analysis.Visual inspection of the returned device found the stent fully covered and undeployed.Functional inspection was performed by backloading a guidewire, and it was observed that the guidewire did not exit at the guidewire access sleeve (gas) ramp.This was expected as the gas ramp was returned lifted.The inner shaft was broken, the outer sheath was stretched, and an internal obstruction was observed.After a destructive test, procedural residue was observed inside the gas section.In addition, media analysis was performed on a provided photograph that showed the gas ramp lifted as well.Product analysis confirmed the reported events of device difficult to advance guidewire, device foreign material present in device and sheath damaged/defective.The investigation concluded that the observed residue is consistent with material introduced during the procedure (i.E.Tissue, blood, or fibers from the procedural environment) during device use.The presence of this residue within the gas section likely caused guidewire blockage and interfered with device functionality.Therefore, the reported events were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).The most probable cause of the reported events is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22727062
Report Number3005099803-2025-03709
Device Sequence Number8418468
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public(01)08714729756231(17)261125(10)35362231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570640
Device Catalogue NumberM00570640
Device Lot Number0035362231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight56 KG